Alert archive / Minnesota / Special Weather Statements in 2021
Special Weather Statement, NWS Grand Forks, ND
NWS Grand Forks, ND issued this special weather statement at Oct 8, 2021, 7:13 PM CDT for Red Lake County, Minnesota. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 8, 2021, 7:13 PM CDT (00:13 UTC)
- Expired
- Oct 8, 2021, 7:45 PM CDT
- In force
- 32 min
- Issued by
- NWS Grand Forks, ND
- Hail
- 0.25 in
- Wind
- 30
County Red Lake County, MN
The radar
The Fargo/Grand Forks radar (KMVX), 132 km from the middle of the area, began a volume at 00:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
International Fa, MN (KINL), launched 00:00Z, 0.2 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 61 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 1063 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
085
WWUS83 KFGF 090013
SPSFGF
Special Weather Statement
National Weather Service Grand Forks ND
713 PM CDT Fri Oct 8 2021
MNZ013>016-090045-
Red Lake MN-Pennington MN-East Polk MN-North Clearwater MN-
713 PM CDT Fri Oct 8 2021
...A strong thunderstorm will impact portions of northeastern Red
Lake, eastern Polk, southeastern Pennington and northwestern
Clearwater Counties through 745 PM CDT...
At 713 PM CDT, Doppler radar was tracking a strong thunderstorm near
Oklee, or 22 miles southeast of Thief River Falls, moving east at 20
mph.
HAZARD...Pea size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
This strong thunderstorm will be near...
Roland around 720 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4782 9542 4784 9601 4794 9602 4802 9558
4802 9548
TIME...MOT...LOC 0013Z 263DEG 18KT 4788 9583
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...<30 MPH
$$
PerrouxWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this special weather statement went out at Oct 8, 6:49 PM CDT, 24 minutes earlier.
Area forecast discussion, Oct 8, 6:49 PM CDT, 24 minutes before
Area Forecast Discussion National Weather Service Grand Forks ND 649 PM CDT Fri Oct 8 2021 .UPDATE... Issued at 649 PM CDT Fri Oct 8 2021 Have had a few severe thunderstorms across the central and northern Red River Valley this evening. All have had strong cores just above the freezing level, and 50dbz heights to just under 30 thousand feet. The problem is that the cores have been very tiny and in rural areas. Have not heard of any large hail reports yet. The storms will continue to remain across northwest Minnesota this evening, but should not be severe for too much longer. Otherwise, will be watching the low clouds across the northern Red River Valley, which the models show overspreading most of the area tonight. && .SHORT TERM...(This evening through Saturday night) Issued at 303 PM CDT Fri Oct 8 2021 Rainfall amounts and chances for stronger convection remain the primary challenges for the period. Showers and thunderstorms continue to redevelop just behind the surface cold front currently extending from far northwestern MN into south central ND. Precipitation has been mostly developing over the same general area associated with the 925-850mb frontogenesis, with heavy rainfall in some areas. Radar estimates getting up over 3 inches in portions of Ramsey/Walsh/Cavalier/Pembina counties, but NDAWN reporting stations show a max of 1 to 2 inches, so radar estimates seem to be running a bit hot. However, PWAT values remain well above climo and will continue to monitor for heavy rainfall and flooding potential even with dry soils. Think the frontal boundary, along with the showers and thunderstorms, will finally move eastward later this evening as the shortwave along the central ND/SD border lifts through. There is a fair amount of elevated instability and even some decent ML CAPE across our southern counties. Deep layer bulk shear is pretty weak, and updrafts will be pretty pulsey. Could see some small hail, but think heavy rain is the greater impact. The convective activity will shift over into MN late evening into the overnight, and given the slow progression of current activity, think the second round will hold off until tomorrow morning. Adjusted POPs to slow progression of the second round across our western counties. Tomorrow, and even stronger shortwave trough starts to eject out into the Northern Plains, with some variation in the deterministic models in when exactly the system closes off. The surface low center will deepen and move into southeastern ND. Some breaks in the clouds are possible across the southern Red River Valley, which could help boost instability. Deep layer bulk shear is much more impressive Saturday afternoon, as well as low level turning in the hodographs. There is some indication that much of the instability will be elevated, but given that all sorts of weird things happen with the upper low over the area, will keep mention of all severe types going in our messaging. The upper low will move over our southern counties in Saturday night, with the surface low pressure center strengthening and lifting into northwestern MN. High chances for rain will continue for much of the night. .LONG TERM...(Sunday through Friday) Issued at 303 PM CDT Fri Oct 8 2021 A unsettled pattern is in store for the extended period as the upper features shows a predominantly split-jet scenario. For Sunday into Monday, shortwave and attendant surface system lifts northeastward with residual wrap-around rain impacting the area. Weak surface high pressure will shift across the area briefly ahead of the next wave. Return flow at the surface on Tuesday will moderate temperatures a bit but no significant warming is expected. Otherwise, the upper level trof over the intermountain west digs in and deepens as a series of disturbances rotate into the base of the trof. By Wednesday...the system becomes much more organized and has a good influx of moisture to feed it. The system is projected to lift north with rain spreading out ahead of it, as is typical of a fall type regime. The cold upper low will bring more seasonal temperatures, and the relatively slow movement of the system will result in precipitation continuing through the end of the period. && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 649 PM CDT Fri Oct 8 2021 Showers and storms across northwest Minnesota will mainly affect KTVF and KBJI this evening. The bigger story after that is whether the low clouds in the northern Valley will overspread the entire area overnight, resulting in IFR conditions. This is the way the models are trending right now. The next batch of showers looks to arrive by mid Saturday morning, spreading from KFAR up to the northeast through the late morning and afternoon. A heavier batch is expected after this one too, for late afternoon and evening. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...None. MN...None. UPDATE...Godon SHORT TERM...JR LONG TERM...Hopkins AVIATION...Godon
Hazardous weather outlook, Oct 8, 4:44 PM CDT, 2 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Grand Forks ND 444 PM CDT Fri Oct 8 2021 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-092145- West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods- West Marshall-East Marshall-North Beltrami-Pennington-Red Lake- East Polk-North Clearwater-South Beltrami-Mahnomen- South Clearwater-Hubbard-West Becker-East Becker-Wilkin- West Otter Tail-East Otter Tail-Wadena-Grant-Towner-Cavalier- Pembina-Benson-Ramsey-Eastern Walsh-Eddy-Nelson-Grand Forks- Griggs-Steele-Traill-Barnes-Cass-Ransom-Sargent-Richland- Western Walsh- 444 PM CDT Fri Oct 8 2021 This hazardous weather outlook is for portions of eastern North Dakota, west central and northwest Minnesota. .DAY ONE...Tonight Isolated thunderstorms are possible tonight, especially across northwest Minnesota. However, the probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Severe thunderstorms are possible Saturday along and south of Highway 2. The main hazards are hail up to ping pong ball size, winds to 60 mph, with an isolated tornado possible. Heavy rain will also be a threat in some areas, with 1 to 3 inches expected. Since the soil remains very dry, flooding issues should be isolated. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Special weather statement, Oct 8, 6:49 PM CDT, 24 minutes before
Special Weather Statement
National Weather Service Grand Forks ND
649 PM CDT Fri Oct 8 2021
MNZ014-090015-
Red Lake MN-
649 PM CDT Fri Oct 8 2021
...A strong thunderstorm will impact portions of central Red Lake
County through 715 PM CDT...
At 648 PM CDT, Doppler radar was tracking a strong thunderstorm over
Terrebonne, or 20 miles south of Thief River Falls, moving northeast
at 10 mph.
HAZARD...Penny size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
This strong thunderstorm will be near...
Terrebonne around 655 PM CDT.
Other locations in the path of this storm include Brooks and Plummer.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4776 9617 4785 9631 4797 9612 4796 9599
4784 9583 4782 9584
TIME...MOT...LOC 2348Z 239DEG 9KT 4782 9615
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH
PerrouxSpecial weather statement, Oct 8, 6:59 PM CDT, 14 minutes before
Special Weather Statement National Weather Service Grand Forks ND 659 PM CDT Fri Oct 8 2021 MNZ001-002-090030- West Polk MN-Norman MN- 659 PM CDT Fri Oct 8 2021 ...A strong thunderstorm will impact portions of northwestern Norman and southern Polk Counties through 730 PM CDT... At 658 PM CDT, Doppler radar was tracking a strong thunderstorm near Halstad, or 33 miles north of Fargo, moving east at 25 mph. HAZARD...Half inch hail. SOURCE...Radar indicated. IMPACT...Minor damage to outdoor objects is possible. Locations impacted include... Hadler, Lockhart and Ada. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. && LAT...LON 4729 9675 4741 9682 4757 9638 4731 9628 TIME...MOT...LOC 2358Z 250DEG 21KT 4735 9672 MAX HAIL SIZE...0.50 IN MAX WIND GUST...<30 MPH Perroux
Special weather statement, Oct 8, 7:00 PM CDT, 13 minutes before
Special Weather Statement National Weather Service Grand Forks ND 700 PM CDT Fri Oct 8 2021 MNZ002-NDZ030-090030- Norman MN-Traill ND- 700 PM CDT Fri Oct 8 2021 ...A strong thunderstorm will impact portions of west central Norman and southeastern Traill Counties through 730 PM CDT... At 700 PM CDT, Doppler radar was tracking a strong thunderstorm near Kelso, or 31 miles north of Fargo, moving northeast at 20 mph. HAZARD...Half inch hail. SOURCE...Radar indicated. IMPACT...Minor damage to outdoor objects is possible. This strong thunderstorm will be near... Halstad around 720 PM CDT. Other locations in the path of this storm include Shelly and Caledonia. This includes Interstate 29 between mile markers 95 and 99. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. && LAT...LON 4724 9695 4729 9708 4753 9692 4738 9665 TIME...MOT...LOC 0000Z 221DEG 15KT 4731 9695 MAX HAIL SIZE...0.50 IN MAX WIND GUST...<30 MPH Perroux
Special weather statement, Oct 8, 7:07 PM CDT, 6 minutes before
Special Weather Statement National Weather Service Grand Forks ND 707 PM CDT Fri Oct 8 2021 MNZ002-003-NDZ039-090030- Clay MN-Norman MN-Cass ND- 707 PM CDT Fri Oct 8 2021 ...A strong thunderstorm will impact portions of northwestern Clay, southwestern Norman and northeastern Cass Counties through 730 PM CDT... At 706 PM CDT, Doppler radar was tracking a strong thunderstorm near Argusville, or 17 miles north of Fargo, moving northeast at 15 mph. HAZARD...Pea size hail. SOURCE...Radar indicated. IMPACT...Minor damage to outdoor objects is possible. This strong thunderstorm will be near... Georgetown around 720 PM CDT. Other locations in the path of this storm include Perley. This includes Interstate 29 between mile markers 80 and 83. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. && LAT...LON 4710 9699 4732 9675 4712 9655 4706 9694 TIME...MOT...LOC 0006Z 238DEG 11KT 4711 9689 MAX HAIL SIZE...0.25 IN MAX WIND GUST...<30 MPH Perroux
Special weather statement, Oct 8, 7:08 PM CDT, 5 minutes before
Special Weather Statement
National Weather Service Grand Forks ND
708 PM CDT Fri Oct 8 2021
MNZ002-NDZ030-039-090045-
Norman MN-Traill ND-Cass ND-
708 PM CDT Fri Oct 8 2021
...A strong thunderstorm will impact portions of southwestern Norman,
northeastern Cass and south central Traill Counties through 745 PM
CDT...
At 708 PM CDT, Doppler radar was tracking a strong thunderstorm near
Arthur, or 18 miles northwest of Fargo, moving northeast at 15 mph.
HAZARD...Pea size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Gardner, Grandin and Perley.
This includes Interstate 29 between mile markers 81 and 97.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4706 9717 4733 9703 4719 9674 4715 9682
4715 9683 4714 9683 4702 9707
TIME...MOT...LOC 0008Z 217DEG 15KT 4708 9708
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...<30 MPH
PerrouxSpecial weather statement, Oct 8, 7:13 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Grand Forks ND
713 PM CDT Fri Oct 8 2021
MNZ013>016-090045-
Red Lake MN-Pennington MN-East Polk MN-North Clearwater MN-
713 PM CDT Fri Oct 8 2021
...A strong thunderstorm will impact portions of northeastern Red
Lake, eastern Polk, southeastern Pennington and northwestern
Clearwater Counties through 745 PM CDT...
At 713 PM CDT, Doppler radar was tracking a strong thunderstorm near
Oklee, or 22 miles southeast of Thief River Falls, moving east at 20
mph.
HAZARD...Pea size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
This strong thunderstorm will be near...
Roland around 720 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4782 9542 4784 9601 4794 9602 4802 9558
4802 9548
TIME...MOT...LOC 0013Z 263DEG 18KT 4788 9583
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...<30 MPH
PerrouxThe office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 8, 7:00 PM CDT | Special Weather Statement | FGF | Traill | 30 min |
| Oct 8, 7:08 PM CDT | Special Weather Statement | FGF | Traill | 37 min |
| Oct 9, 5:46 PM CDT | Severe Thunderstorm Warning | FGF | Ransom, Richland, Sargent | 59 min |
| Oct 9, 6:35 PM CDT | Tornado Warning | FGF | Richland, Sargent | 25 min |
| Oct 9, 6:43 PM CDT | Severe Thunderstorm Warning | FGF | Ransom, Richland, Sargent | 62 min |
| Oct 8, 7:07 PM CDT | Special Weather Statement | FGF | Norman | 23 min |
| Oct 8, 7:26 PM CDT | Special Weather Statement | FGF | Norman | 34 min |
| Oct 8, 7:51 PM CDT | Special Weather Statement | FGF | Norman | 24 min |
| Oct 8, 8:12 PM CDT | Special Weather Statement | FGF | Mahnomen | 33 min |
| Oct 8, 8:41 PM CDT | Special Weather Statement | FGF | Mahnomen | 34 min |
| Oct 8, 8:45 PM CDT | Severe Thunderstorm Warning | FGF | Mahnomen, Norman, Polk | 30 min |
| Oct 8, 8:58 PM CDT | Special Weather Statement | FGF | Mahnomen | 32 min |
| Oct 8, 9:13 PM CDT | Special Weather Statement | FGF | Mahnomen | 32 min |
| Oct 8, 9:38 PM CDT | Special Weather Statement | FGF | Clearwater | 37 min |
| Oct 8, 10:02 PM CDT | Special Weather Statement | FGF | Clearwater | 28 min |
Nearby
Special Weather Statements in Minnesota, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.